Alert archive / Kentucky / Wind Advisories in 2018

Wind Advisory 5, NWS Wilmington, OH

October 27, 20187 counties in Ohio; 8 counties in Indiana; 10 counties in Kentucky

NWS Wilmington, OH issued this wind advisory at Oct 27, 2018, 2:37 PM EDT for 7 counties in Ohio; 8 counties in Indiana; 10 counties in Kentucky. It took effect at Oct 28, 2018, 1:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2018, 2:37 PM EDT (18:37 UTC)
In effect from
Oct 28, 2018, 1:00 PM EDT
Expired
Oct 28, 2018, 7:00 PM EDT
In force
6 hr
Issued by
NWS Wilmington, OH
All 25 counties

Dearborn County, IN, Fayette County, IN, Franklin County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Union County, IN, Wayne County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Butler County, OH, Clermont County, OH, Darke County, OH, Hamilton County, OH, Montgomery County, OH, Preble County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2018-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2018-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

014 
WWUS71 KILN 271837
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
237 PM EDT Sat Oct 27 2018


INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071-
077-078-280245-
/O.NEW.KILN.WI.Y.0005.181028T1700Z-181028T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren-
Hamilton-Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, 
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, 
Springboro, Cincinnati, and Milford
237 PM EDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY...

The National Weather Service in Wilmington has issued a Wind
Advisory, which is in effect from 1 PM to 7 PM EDT Sunday.

* WINDS...West 15 to 20 mph with gusts up to 45 or 50 mph.

* TIMING...Strongest winds expected expected between 3 PM
  and 5 PM.  

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
6 follow-up statements
300 
WWUS71 KILN 271841
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
241 PM EDT Sat Oct 27 2018

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071-
077-078-280245-
/O.CON.KILN.WI.Y.0005.181028T1700Z-181028T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren-
Hamilton-Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, 
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, 
Springboro, Cincinnati, and Milford
241 PM EDT Sat Oct 27 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY...

* WINDS...West 15 to 20 mph with gusts up to 45 or 50 mph.

* TIMING...Strongest winds expected between 3 PM and 5 PM.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
869 
WWUS71 KILN 280126
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
926 PM EDT Sat Oct 27 2018

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071-
077-078-281000-
/O.CON.KILN.WI.Y.0005.181028T1700Z-181028T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren-
Hamilton-Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, 
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, 
Springboro, Cincinnati, and Milford
926 PM EDT Sat Oct 27 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT SUNDAY...

* WINDS...West 15 to 20 mph with gusts up to 45 or 50 mph.

* TIMING...Strongest winds expected between 3 PM and 5 PM.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
024 
WWUS71 KILN 280822
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
422 AM EDT Sun Oct 28 2018

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071-
077-078-281630-
/O.CON.KILN.WI.Y.0005.181028T1700Z-181028T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren-
Hamilton-Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, 
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, 
Springboro, Cincinnati, and Milford
422 AM EDT Sun Oct 28 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

* WINDS...Southwest 15 to 20 mph with gusts up to 45 mph.

* TIMING...Strongest winds expected between 3 PM and 5 PM.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
465 
WWUS71 KILN 281411
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1011 AM EDT Sun Oct 28 2018


INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071-
077-078-282215-
/O.CON.KILN.WI.Y.0005.181028T1700Z-181028T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren-
Hamilton-Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, 
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, 
Springboro, Cincinnati, and Milford
1011 AM EDT Sun Oct 28 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EDT THIS 
EVENING...

* WINDS...Southwest 15 to 20 mph with gusts up to 45 OR 50 mph.

* TIMING...Strongest winds expected between 3 PM and 6 PM.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
559 
WWUS71 KILN 281839
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
239 PM EDT Sun Oct 28 2018

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071-
077-078-282300-
/O.CON.KILN.WI.Y.0005.000000T0000Z-181028T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren-
Hamilton-Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, 
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, 
Springboro, Cincinnati, and Milford
239 PM EDT Sun Oct 28 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING...

* WINDS...West 15 to 20 mph with gusts up to 45 OR 50 mph.

* IMPACTS...Scattered tree and power line damage is possible 
  along with some minor property damage in the highest gusts. 
  Winds this strong can make driving difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Secure loose outdoor objects. Drivers of high-profile vehicles or
trailers should exercise caution. The wind and wind gusts will
make difficult driving conditions.

&&

$$
288 
WWUS71 KILN 282249
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
649 PM EDT Sun Oct 28 2018

INZ050-058-059-066-073>075-080-KYZ089>098-OHZ042-060-061-070-071-
077-078-290000-
/O.EXP.KILN.WI.Y.0005.000000T0000Z-181028T2300Z/
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Darke-Preble-Montgomery-Butler-Warren-
Hamilton-Clermont-
Including the cities of Richmond, Connersville, Liberty, 
West College Corner, Brookville, Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Greenville, Eaton, Camden, Dayton, Kettering, 
Hamilton, Middletown, Fairfield, Oxford, Mason, Lebanon, 
Springboro, Cincinnati, and Milford
649 PM EDT Sun Oct 28 2018

...WIND ADVISORY WILL EXPIRE AT 7 PM EDT THIS EVENING...

As a cold front continues to push east away from the area, gusty
west to northwest winds will continue in its wake, but they will 
remain below advisory levels. Therefore, the Wind Advisory will be
allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this wind advisory went out at Oct 27, 10:14 AM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Oct 27, 10:14 AM EDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1014 AM EDT Sat Oct 27 2018

.SYNOPSIS...
Low pressure will exit the region to the east today, but rain
activity on the backside of the system will continue to affect
the region. Another system will bring showers and possibly some
thunder to the area on Sunday before drier conditions briefly
return early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Elongated H5 trof over the area to slowly pivot northeast into
the eastern Great Lakes tonight. Secondary surface low over south
central Ohio early this morning to lift slowly northeast today.
Trailing inverted sfc trof, low level cyclonic flow will keep
a chance of rain across the area with the best coverage over the
northeast today. Clouds and pcpn will keep temperatures from
rising much today with highs from the upper 40s northeast to
the lower 50s southeast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
The pcpn will end from west to east late this afternoon into the
evening hours as weak sfc ridge builds in overnight. Clouds are
expected to linger which will help keep temperatures from
falling too much. Lows will range from the upper 30s in West
Central Ohio to the lower 40s elsewhere.

On Sunday a compact and quickly moving H5 s/w will race from the
upper Mississippi Valley into northern Ohio. Ahead of it a sfc
low and cold front will sweep eastward. An area of showers and
possibly some thunder will move across the region during the
late morning hours. It looks like the best coverage will be
across the northern counties, but kept high chance PoPs into
northern Kentucky. Temperatures will warm into the lower to mid
50s in the north and the upper 50s in the far south.

The system pulls away to the east Sunday night, bringing an end
to the showers. High pressure will begin to build in, breaking
up the clouds some. Lows will drop down to the upper 30s to
lower 40s.

The center of the high builds in Monday, bringing dry weather.
Temperatures will warm into the mid to upper 50s during the
afternoon.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Return moisture continues to trend faster with a chance of rain
developing Tuesday night into Wednesday ahead of a cold front
pushing into the area Wednesday morning. Will bump up pops to
categorical for Wednesday. In southwest flow have trended
Tuesdays readings warmer with highs in the upper 50s to middle
60s. Highs Wednesday close to normal in the mid 50s to the lower
60s.

Model solutions diverge regarding timing of the phasing of flow and
therefore how quick/far east the front shifts prior to stalling out.
Will go with a blended solution and have the front stall over the
area and sfc wave rippling through Thursday. This will keep rain in
forecast Thursday, with likely pops over the area. Expect Thursdays
highs from the lower 50s northwest to the mid/upper 50s southeast.

More solution spread develops and therefore so does uncertainty
toward the end of the week. Will keep a low pop chance of a shower
Friday with the mid/upper trof to our west.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
A mix of LIFR and IFR cigs/vsbys in light rain and drizzle will
be found over the TAF sites this forecast period. Cigs will lift
a little to the low end MVFR range during the day but
occasionally drop to below 1kft with 5sm in drizzle and mist.
The surface low will track east through Ohio as it moves away
from the CWA today. Winds will primarily come from the northwest
today and then shift southwest tonight. As the low moves
further east, a surface ridge of high pressure will enter from
the west and turn off any rainfall by early evening from west
to east. Ceilings should lift and scatter out overnight, with
VFR cigs ahead of the next system that comes in on Sunday.

OUTLOOK...MVFR cigs will likely persist into Monday. MVFR cigs
and vsbys expected Wednesday in rain.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...KC/Sites
NEAR TERM...AR
SHORT TERM...Sites
LONG TERM...AR
AVIATION...Franks
Hazardous weather outlook, Oct 27, 5:29 AM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
529 AM EDT Sat Oct 27 2018

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280930-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
529 AM EDT Sat Oct 27 2018

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in Kentucky, 2018Wind Advisories in Indiana, 2018Wind Advisories in Ohio, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.